Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Sharp pain in lower left area of stomach
|aeagle727 - Wed Sep 24, 2008 11:24 pm||
I don't know how exactly to explain where the pain is, just to the right of my left hip bone, sometimes hurting up around my hip into my back. It comes and goes. The worst it has been is when it feels more like someone is stabbing me there. Other times, it isn't there at all. When I first had the pain and it was bothering me so much I couldnt sleep at night and cried alot, I iced it and took ibprofen 800 and it seemed to disappear. I then got sick with strep throat for my third time this year and when I was at the doctors I told him about it because it was slightly bothering me again. He told me that since it was so close to the ovaries it could have something to do with that, but everything with my menstrual cycle seemed normal. I felt more like I had to go to the bathroom, but nothing came out. I tried taking pepto and maalox and eating alot of yogurt. The pain stopped bothering me for a while. It's coming back again. Not only am I having issues going to the bathroom again, but when i do the stools are extremely loose with kind of ribbon like things hanging off them. Its hard to describe. I havent actually had a bowel movement in days. I don't know what the issue is, but its starting to worry me. I don't have insurance and have no money to go see a doctor. I don't know what to do. Other info you might want to know, no fevers, sometimes nausea, alot of headaches, just about every day near the end of the day, i have been drinking tons and tons of water, muscle soreness, I work 2 part time jobs and go to school full time, about to graduate and go into the air force in 3 months, boyfriends in iraq, family is against me going in the air force, so its pretty stressful. Also, last time I had the severe pain was before my menstrual cycle and now I'm getting close to starting it again. Any ideas?
|John Kenyon, CNA - Thu Oct 09, 2008 9:35 pm||
Your symptoms could be gynecological, but due to the descripton of your stool, I'm more suspicious of something going on in the descending colon. It sounds as though there may be something actually causing a blockage. If so, it needs to be discovered and corrected, and soon, or else ruled out. If this is ruled out and there's nothing else going on in there, then the suspicion would move more toward an ovarian cyst or something else affecting that area. First, though, please find a way to see an internist or, better yet, a gastroenterologist. I understand the hardship this presents with no health insurance, but if you get sick enough you're going to have to be seen and cared for anyway. If you can mitigate this now, it will cost you less in the long run and may well help you avoid a serious health problem. It seems unlikely you'd be able to pass the service physical right now, get through boot camp, and then use military medical to solve the problem. Better to go in healthy and ready for anything.
Best of luck to you. I hope this is helpful. Please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.